MAUDE Adverse Event Report: STRYKER GMBH SONICPIN; PIN, FIXATION, SMOOTH

STRYKER GMBH SONICPIN; PIN, FIXATION, SMOOTH
Catalog Number 1910-2602S
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.H3 other text : device discarded by user.
 
Event or Problem Description
As reported: "surgeon states that both 26mm sonic pins did not fully liquify when the ultrasonic energy was applied.Surgeon stated the pins liquefied distally and proximally but not at the center aspect.Surgeon stated this happened twice in a row with the 26mm pins.Surgeon removed the first 26mm pin but allowed the 2nd 26mm pin to remain in the patient after she removed some of the head.The surgeon used a 22mm pin right after and stated she had no issue with the 22mm pin fully liquefying.".
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidence was provided.As no deviation was reported during the test set-up which is required per labelling and the fact that the counterpart [generator] was successfully liquifying another pin in the end it could not be excluded that it is rather related to a sub-optimal intraoperative procedure.The labelling points out that ¿if the bioresorbable pin is not correctly placed to cross the osteotomy line, the liquification process will be compromised.Consequently, the fixation will be compromised.¿ finally, more detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.In case substantive information will become available in future that suggests otherwise we reserve the right to reopen the case.
 
Event or Problem Description

Brand Name
SONICPIN
Common Device Name
PIN, FIXATION, SMOOTH
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17676609
Report Number0008031020-2023-00334
Device Sequence Number6256941
Product Code HTY
UDI-Device Identifier07613327336245
UDI-Public07613327336245
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K170418
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/23/2024
Device Catalogue Number1910-2602S
Device Lot Number1000524945
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2023
Supplement Date Received by Manufacturer09/14/2023
Initial Report FDA Received Date09/04/2023
Supplement Report FDA Received Date10/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age49 YR
Patient SexFemale